MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It as reported that the intraocular lens (iol) was cracked.The iol was fully inserted.The issue was identified during implantation.No vitrectomy or suture was required.Through follow-up it was learned that the lens came cracked.In this case, there was no handling of the lens by the doctor.There was no patient injury and no medical or surgical intervention was required."the result is flat, there are no complaint from the patient.The concern of the doctor is the crack increasing and impacting the patient's vision over time or the lens becoming opaque." ¿result is flat¿ means that the lens corrected the patient's degree.No further information was provided.
 
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown; requested but not provided.If explanted, give date: not applicable, as the lens remains implanted.Initial reporter: telephone number: (b)(6).The device was not returned for evaluation as it is still implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of two photos, the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section h3: device evaluated by manufacturer: yes device evaluation: the device was not returned for evaluation; however, two photographs were received.The pictures provided by the customer were evaluated.It shows a pseudophakic eye implanted with an intraocular lens claimed to be a tecnis monofocal 1-piece iol with simplicity model dcb00.A lineal/diagonal mark can be observed at lens mid periphery, which apparently does not involve the central lens and measures approximately 2 mm.The actual location (anterior or posterior lens surface) cannot be determined from picture assessment.Further evaluation could not be performed.The root cause of the reported event as well as its potential clinical impact cannot be determined from a picture assessment.The complaint issue lens damaged could not be confirmed.However, the observed cosmetic issues is similar to the complaint issue lens damaged and could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16313547
Report Number3012236936-2023-00274
Device Sequence Number6279418
Product Code HQL
UDI-Device Identifier05050474636217
UDI-Public(01)05050474636217(17)251105
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown